Alert archive / Nevada / High Wind Warnings in 2024
High Wind Warning 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind warning at Nov 26, 2024, 4:51 AM PST for Clark County, Nye County, Nevada. It was in force for 16 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 26, 2024, 4:51 AM PST (12:51 UTC)
- Expired
- Nov 26, 2024, 9:00 PM PST
- In force
- 16 hr
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 176 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 26, 8:03 AM PST | NON-TSTM WND GST 73 | 5 Nne Mt. Charleston, NV | Deer Creek State Route 158 sensor measured a 73 mph gradient wind gust at 0803. |
| Nov 26, 12:50 PM PST | NON-TSTM WND GST 85 | 6 Ne Mt. Charleston, NV | Angel Peak sensor measured an 85 mph gradient wind gust at 1250. Gusts exceeding 70 mph began at 0340 and ended at 1250. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 0.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1687 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 449 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
023 WWUS75 KVEF 261251 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 451 AM PST Tue Nov 26 2024 NVZ019-261715- /O.UPG.KVEF.WI.Y.0032.241126T1700Z-241127T0500Z/ /O.NEW.KVEF.HW.W.0006.241126T1251Z-241127T0500Z/ Spring Mountains-Red Rock Canyon- Including the cities of Red Rock Canyon and Mt Charleston 451 AM PST Tue Nov 26 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph in Red rock Canyon and gusts to 75 mph above 7000 feet. * WHERE...Spring Mountains-Red Rock Canyon. * WHEN...Until 9 PM PST this evening. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages may result. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris, tree limbs and downed power lines or poles. Use extra caution if you must drive. && $$ CAZ520-261715- /O.CON.KVEF.WI.Y.0032.241126T1700Z-241127T0200Z/ Owens Valley- Including the cities of Olancha, Lone Pine, Independence, and Bishop 451 AM PST Tue Nov 26 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Owens Valley. * WHEN...From 9 AM this morning to 6 PM PST this evening. * IMPACTS...Winds this strong can make driving hazardous, especially for high profile vehicles. Gusty winds will blow around unsecured objects. * ADDITIONAL DETAILS...The strongest winds can be expected along Highway 395 in the Owens Valley between Olancha and Pearsonville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving high profile vehicles. Secure outdoor objects. && $$ CAZ522>524-NVZ017-020-022-261715- /O.CON.KVEF.WI.Y.0032.241126T1700Z-241127T0500Z/ Death Valley National Park-Western Mojave Desert-Eastern Mojave Desert-Western Clark and Southern Nye County-Las Vegas Valley- Southern Clark County- Including the cities of North Las Vegas, Baker, Cal-Nev-Ari, Pahrump, Las Vegas, Indian Springs, Mitchell Caverns, Shoshone, Amargosa Valley, Fort Irwin, Furnace Creek, Searchlight, Barstow, Primm, Daggett, Boulder City, Stovepipe Wells, Mountain Pass, Desert Rock, and Henderson 451 AM PST Tue Nov 26 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected especially near mountains and higher terrain. * WHERE...In California, Death Valley National Park, Eastern Mojave Desert, and Western Mojave Desert. In Nevada, Las Vegas Valley, Southern Clark County, and Western Clark and Southern Nye County. * WHEN...From 9 AM this morning to 9 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AZZ036-NVZ021-261715- /O.CON.KVEF.LW.Y.0008.241126T1700Z-241127T0500Z/ Lake Mead National Recreation Area-Lake Mead National Recreation Area- Including the cities of Bullhead City, Laughlin, Hoover Dam, Mohave Valley, and Oatman 451 AM PST Tue Nov 26 2024 /551 AM MST Tue Nov 26 2024/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM PST /10 AM MST/ THIS MORNING TO 9 PM PST /10 PM MST/ THIS EVENING... * WHAT...South or southwest winds 20 to 30 mph across portions of Boulder Basin and the Overton Arm of Lake Mead. * WHERE...Lake Mead and Lake Mohave. * WHEN...From 9 AM PST /10 AM MST/ this morning to 9 PM PST /10 PM MST/ this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters are urged to seek safe harbor and avoid the open water. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JA
3 follow-up statements
611 WWUS75 KVEF 261652 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 852 AM PST Tue Nov 26 2024 NVZ019-270200- /O.CON.KVEF.HW.W.0006.000000T0000Z-241127T0500Z/ Spring Mountains-Red Rock Canyon- Including the cities of Mt Charleston and Red Rock Canyon 852 AM PST Tue Nov 26 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph in Red Rock Canyon and gusts to 75 mph above 7000 feet. * WHERE...Spring Mountains-Red Rock Canyon. * WHEN...Until 9 PM PST this evening. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages may result. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris, tree limbs and downed power lines or poles. Use extra caution if you must drive. && $$ CAZ520-270200- /O.CON.KVEF.WI.Y.0032.241126T1700Z-241127T0200Z/ Owens Valley- Including the cities of Independence, Olancha, Lone Pine, and Bishop 852 AM PST Tue Nov 26 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Owens Valley. * WHEN...Until 6 PM PST this evening. * IMPACTS...Winds this strong can make driving hazardous, especially for high profile vehicles. Gusty winds will blow around unsecured objects. * ADDITIONAL DETAILS...The strongest winds can be expected along Highway 395 in the Owens Valley between Olancha and Pearsonville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving high profile vehicles. Secure outdoor objects. && $$ CAZ522>524-NVZ017-020-022-270200- /O.CON.KVEF.WI.Y.0032.241126T1700Z-241127T0500Z/ Death Valley National Park-Western Mojave Desert-Eastern Mojave Desert-Western Clark and Southern Nye County-Las Vegas Valley- Southern Clark County- Including the cities of Indian Springs, Fort Irwin, Daggett, Primm, Furnace Creek, North Las Vegas, Baker, Pahrump, Amargosa Valley, Boulder City, Shoshone, Barstow, Stovepipe Wells, Henderson, Desert Rock, Cal-Nev-Ari, Mountain Pass, Mitchell Caverns, Searchlight, and Las Vegas 852 AM PST Tue Nov 26 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected, especially near mountains and higher terrain. * WHERE...In California, Death Valley National Park, Eastern Mojave Desert, and Western Mojave Desert. In Nevada, Las Vegas Valley, Southern Clark County, and Western Clark and Southern Nye County. * WHEN...Until 9 PM PST this evening. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages may result. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AZZ036-NVZ021-270200- /O.CON.KVEF.LW.Y.0008.241126T1700Z-241127T0500Z/ Lake Mead National Recreation Area-Lake Mead National Recreation Area- Including the cities of Laughlin, Mohave Valley, Oatman, Hoover Dam, and Bullhead City 852 AM PST Tue Nov 26 2024 /952 AM MST Tue Nov 26 2024/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST /10 PM MST/ THIS EVENING... * WHAT...South or southwest winds 20 to 30 mph across portions of Boulder Basin and the Overton Arm of Lake Mead. * WHERE...Lake Mead and Lake Mohave. * WHEN...Until 9 PM PST /10 PM MST/ this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters are urged to seek safe harbor and avoid the open water. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CM
845 WWUS75 KVEF 270143 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 543 PM PST Tue Nov 26 2024 CAZ522>524-NVZ017-020-022-270245- /O.CAN.KVEF.WI.Y.0032.000000T0000Z-241127T0500Z/ Death Valley National Park-Western Mojave Desert-Eastern Mojave Desert-Western Clark and Southern Nye County-Las Vegas Valley- Southern Clark County- Including the cities of Mountain Pass, Furnace Creek, Daggett, Baker, Indian Springs, Shoshone, North Las Vegas, Cal-Nev-Ari, Stovepipe Wells, Primm, Mitchell Caverns, Searchlight, Barstow, Desert Rock, Henderson, Pahrump, Fort Irwin, Amargosa Valley, Las Vegas, and Boulder City 543 PM PST Tue Nov 26 2024 ...WIND ADVISORY IS CANCELLED... Winds have decreased across the area and the Wind Advisory has been canceled. $$ AZZ036-NVZ021-270245- /O.CAN.KVEF.LW.Y.0008.000000T0000Z-241127T0500Z/ Lake Mead National Recreation Area-Lake Mead National Recreation Area- Including the cities of Oatman, Mohave Valley, Laughlin, Hoover Dam, and Bullhead City 543 PM PST Tue Nov 26 2024 /643 PM MST Tue Nov 26 2024/ ...LAKE WIND ADVISORY IS CANCELLED... Winds have decreased across area lakes and the Lake Wind Advisory has been canceled. $$ CAZ520-270245- /O.EXP.KVEF.WI.Y.0032.000000T0000Z-241127T0200Z/ Owens Valley- Including the cities of Bishop, Independence, Olancha, and Lone Pine 543 PM PST Tue Nov 26 2024 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING... Winds have decreased across the area and the Wind Advisory has been canceled. $$ NVZ019-270500- /O.CON.KVEF.HW.W.0006.000000T0000Z-241127T0500Z/ Spring Mountains-Red Rock Canyon- Including the cities of Mt Charleston and Red Rock Canyon 543 PM PST Tue Nov 26 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph in Red Rock Canyon and gusts to 75 mph above 7000 feet. * WHERE...Spring Mountains-Red Rock Canyon. * WHEN...Until 9 PM PST this evening. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages may result. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris, tree limbs and downed power lines or poles. Use extra caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas AN
880 WWUS75 KVEF 270453 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 853 PM PST Tue Nov 26 2024 NVZ019-270600- /O.EXP.KVEF.HW.W.0006.000000T0000Z-241127T0500Z/ Spring Mountains-Red Rock Canyon- Including the cities of Mt Charleston and Red Rock Canyon 853 PM PST Tue Nov 26 2024 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM PST THIS EVENING... Winds have decreased across the area and the High Wind Warning will be allowed to expire. Gusty winds over 40 MPH will continue for a few more hours and could blow around tents or lightweight items. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas AN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at Nov 26, 2:39 AM PST, 2 hours 12 minutes earlier.
Area forecast discussion, Nov 26, 2:39 AM PST, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 239 AM PST Tue Nov 26 2024 .SYNOPSIS...A potent Pacific Storm will continue spreading extensive moisture across the region through tonight along with gusty southwest winds across portions of the Mojave Desert and Owens Valley. The storm will pull away toward the Rockies Wednesday morning allowing cooler and drier northwest flow to develop late Wednesday into Thanksgiving Day. A weak Southern California cutoff low may approach the region this weekend. && .SHORT TERM...Today through Wednesday. Pacific moisture continues to stream across the Sierra and Nevada/Utah while most of the precipitation is being intercepted by the Sierra and higher mountains. The highest reported rainfall amounts near the foothills in the Owens Valley so far range from 0.79 to 1.43 inches and several sensors in the Southern Sierra reported 18 inches of snow so far. Several automated sensors in the upper elevations of the Spring Mountains in southern Nevada have measured between 1.5 and 2.75 inches of rain. Those totals will keep ticking upward has more precipitation falls today and this evening before diminishing later tonight. The upper low responsible for directing the moisture across our region was spinning near the Oregon/Northern California Coast this morning and is forecast to open up and slide across northern Nevada this afternoon and evening and is forecast to be over Utah by 12Z Wednesday. This will lead to increasing winds across our region today and the latest HREF is indicated a good potential for downslope winds gusting 40-50 mph in the southern Owens Valley and in the lee of higher terrain across northern San Bernardino/southern Inyo and Clark counties starting by mid morning and continuing through this evening. Wind Advisories have been issued for these zones...for the Owens Valley from 9 AM to 6 PM PST and from 9 AM to 9 PM PST for the rest of the the Mojave Desert zones...including a Lake Wind Advisory for Lake Mead. Winds will become north behind the passing system late tonight through Wednesday and the moisture tap will get shut off leading to diminishing PoPs Wednesday through the Wednesday afternoon. High temps will jump about 10 degrees today as winds stir up the boundary layer the pull back 6-8 degrees Wednesday as cooler north winds spread over the region. However, sunshine will return to areas from Las Vegas northward as clouds partially clear. .LONG TERM...Thanksgiving Day through Monday. A ridge develops along the Pacific Coast over Thanksgiving Weekend, bringing dry northwesterly flow aloft and near average temperatures to the forecast area. Low pressure to the south of the ridge near the Southern California coast should moderate 500 mb height rises and prevent temperatures from increasing at the surface. The north to south pressure gradient between the ridge and the low may bring an localized increase in northerly winds along the Colorado River through the weekend. There is a 60 to 80 percent chance of wind gusts over 40 mph between Laughlin and Needles on Thanksgiving. Most moisture should be scoured out of the area by Thursday and no precipitation is expected through the beginning of next week. && .AVIATION...For Harry Reid...Gusty south-southwest winds will pick up this morning with gusts between 20 and 30 kts. Gusts will decrease in frequency after sunset as they gain a westerly component. Expect a wind shift from the northwest around 09Z with sustained speeds between 10 and 20 kts and occasional gusts between 20 and 25 kts through Wednesday morning. CIGs will remain between 5 and 7 kft through the day today with ongoing shower activity over nearby mountains. Best chances (20-30%) of rain at the terminal exist between 22 and 02Z and between 09 and 14Z. With shower development, expect CIGs between 3 and 5 kft. For the rest of southern Nevada, northwestern Arizona, and southeastern California...Gusty southwest winds will pick up at Las Vegas Valley TAF sites this morning with speeds between 20 and 30 kts. CIGs between 5 and 7 kft all day. Best chance (20-30%) of light rain at terminals between 22 and 02Z. CIGs between 3 and 5 kft with shower development. Northwest wind shift will occur around 09Z with sustained speeds between 10 and 20 kts and occasional gusts to 20 kts. Chance (20-30%) of rain returns between 09 and 14Z with CIGs below 5 kft. Northwest winds at KBIH will range between 10 and 12 kts with occasional gusts to 20 kts this afternoon. Light rain/snow mix, CIGs below 5 kft, and occasional visibility drops below 6 SM will persist through 02Z. Around 08Z, northwest gusts pick up at KBIH between 20 and 25 kts. Gusty west winds at KDAG between 25 and 35 kts expected. Speeds will diminish around 12Z as the direction shifts to north-northeast. South winds at KEED and KIFP between 8 and 12 kts with occasional gusts to 20 kts. Not expecting precipitation at KDAG, KEED, or KIFP terminals. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Adair LONG TERM...Meltzer AVIATION...Soulat For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 2:09 AM PST | Lake Wind Advisory | VEF | 16 hr | |
| Nov 26, 2:09 AM PST | Wind Advisory | VEF | Clark, Nye | 16 hr |
Nearby
High Wind Warnings in Nevada, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.